MAUDE Adverse Event Report: ZIMMER GMBH PROXIMAL HUMERUS, LEFT, LONG, ÿ 7X260MM; HIP PROTHESIS

ZIMMER GMBH PROXIMAL HUMERUS, LEFT, LONG, ÿ 7X260MM; HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial procedure the implant was broken.Due diligence is in progress for this complaint; to date, no additional information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: unknown drill unknown item# and lot #.G2: foreign: spain.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b5, d10, g3; h2; h3; h6 d10: affixus hum calib drill 3.3mm item # 110035650 lot# unknown the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial procedure a drill broke while the nail was being implanted, the nail broke too.It was reported that the event was due to a wrong use of the product and not due to a failure of the products.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.An intraoperative fluoroscopy image was provided, showing the implanted nail and two screws.A sharp-tipped object is visible near the proximal end of the nail, most likely the fractured drill bit reported in this event.No issues with the implants are detected based on the image provided.Since this is an intra-op image this can only prove the fracture of the drill bit.Based on the information received, the reported event was most likely due to misuse during the surgery.It has been clarified that the issue did not stem from a product failure or defect but rather from an error in the surgical technique employed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PROXIMAL HUMERUS, LEFT, LONG, ÿ 7X260MM
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20213099
Report Number0009613350-2024-00449
Device Sequence Number12563448
Product Code HSB
UDI-Device Identifier00889024506046
UDI-Public(01)00889024506046(17)340104(10)3181184
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47249626107
Device Lot Number3181184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/16/2024
01/08/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date09/24/2024
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Patient SexUnknown